Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 30, 2005, 6:17 PM MDT for Morgan County, Colorado. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 6:17 PM MDT (00:17 UTC)
- Expired
- Jun 30, 2005, 7:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Morgan County, CO
The radar
The Denver radar (KFTG), 92 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:31 PM MDT | HAIL 0.75 | Ne Brush, CO | MOSTLY MARBLE SIZE HAIL |
| Jun 30, 6:32 PM MDT | HAIL 0.88 | Brush, CO | GROUND COMPLETELY COVERED WITH HAIL |
| Jun 30, 6:38 PM MDT | HAIL 0.75 | 3 Ne Brush, CO | |
| Jun 30, 6:40 PM MDT | HAIL 1.75 | 2 Ene Hillrose, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 010019 SVRBOU COC087-010100- /O.NEW.KBOU.SV.W.0147.050701T0017Z-050701T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 617 PM MDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MORGAN COUNTY IN NORTHEAST COLORADO * UNTIL 700 PM MDT * AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT MORGAN...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNYDER... HILLROSE...AND BRUSH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4039 10382 4013 10383 4012 10349 4040 10348 $$ RPK
3 follow-up statements
000 WWUS55 KBOU 010034 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 633 PM MDT THU JUN 30 2005 COC087-010100- /O.CON.KBOU.SV.W.0147.000000T0000Z-050701T0100Z/ MORGAN CO- 633 PM MDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR EASTERN MORGAN COUNTY... AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF BRUSH...OR ABOUT 12 MILES EAST OF FORT MORGAN...MOVING EAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNYDER...HILLROSE...AND BRUSH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4039 10382 4013 10383 4012 10349 4040 10348 $$ RPK
000 WWUS55 KBOU 010050 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 650 PM MDT THU JUN 30 2005 COC087-010100- /O.CON.KBOU.SV.W.0147.000000T0000Z-050701T0100Z/ MORGAN CO- 650 PM MDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR EASTERN MORGAN COUNTY... AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNION...OR ABOUT 18 MILES EAST OF FORT MORGAN...MOVING EAST AT 30 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNYDER...HILLROSE...AND BRUSH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4039 10382 4013 10383 4012 10349 4040 10348 $$ RPK
000 WWUS55 KBOU 010100 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 700 PM MDT THU JUN 30 2005 COC087-010110- /O.EXP.KBOU.SV.W.0147.000000T0000Z-050701T0100Z/ MORGAN CO- 700 PM MDT THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORGAN COUNTY EXPIRED AT 700 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA AND MOVED INTO NORTHWESTERN WASHINGTON COUNTY. LAT...LON 4039 10382 4013 10383 4012 10349 4040 10348 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:31 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 2:31 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 231 PM MDT THU JUN 30 2005 .SHORT TERM...SURFACE DEWPOINTS STILL HOLDING IN THE 40S MOST AREAS WITH FLOW MAINLY SOUTHEASTERLY. PLATTEVILLE PROFILER SHOWING THAT VERTICAL WIND SHEAR HAS INCREASED A BIT THE PAST FEW HOURS. HOWEVER...CAPES STILL NOT ALL THAT IMPRESSIVE WITH THE HIGHEST VALUES (AROUND 1200 J/KG) ALONG PALMER DIVIDE. CUMULUS CLOUDS HAVE BEEN DEVELOPING ALONG FOOTHILLS...MAINLY SOUTHERN AREAS. RADAR FINALLY SHOWING SOME DEVELOPMENT IN DOUGLAS COUNTY ALONG THE BEST CAPE AXIS. LOOKING LIKE THIS AREA WILL BE THE BEST LOCATION FOR SEVERE STORMS. BUT GIVEN THE FAIRLY DECENT SHEAR... CANNOT RULE OUT THE POSSIBILITY FOR A SEVERE STORM OR TWO ELSEWHERE ACROSS THE PLAINS. BEST COVERAGE FOR STORMS POINTS TOWARD PALMER DIVIDE AS WELL...SO WILL KEEP THE HIGHER POPS THERE. DIV-Q VERTICAL VELOCITY PROGS SHOW SOME WEAK LIFT OVER FAR NORTHEAST COLORADO THROUGH 09Z FRIDAY...SO A FEW STORMS COULD LINGER THERE AFTER MIDNIGHT. OTHERWISE...SKIES SHOULD CLEAR OVERNIGHT ONCE CONVECTION ENDS. ON FRIDAY...WESTERLY FLOW ALOFT ACROSS AREA WITH CROSS SECTIONS SHOWING SOME MID LEVEL MOISTURE AFTER 18Z. LOW LEVELS APPEAR TO DRY OUT DURING DAY AS SURFACE DEWPOINTS DROP INTO THE 30S AND THE 40S DEWPOINTS GET SCOURED TO THE EAST. CAPE VALUES ARE PROGGED TO BE FROM 1000-2000 J/JG AROUND 18Z...THEN DROP QUICKLY TO LESS THAN 1000 J/KG BY 00Z SATURDAY. SHEAR DOES NOT LOOK IMPRESSIVE...WITH ONLY WEAK SOUTHERLY FLOW AT THE SURFACE. APPEARS THAT THERE MAY BE A BOUNDARY ACROSS EASTERN PLAINS WHICH COULD BE THE INTIAL FOCUS FOR CONVECTION. WINDOW FOR ANY SEVERE STORMS LOOKS SMALL GIVEN POTENTIAL MOVEMENT OF BOUNDARY. WILL MAINTAIN THE LOW POPS CURRENTLY IN GRIDS. BIGGEST CONCERN SEEMS TO BE GUSTY OUTFLOW WINDS FROM ANY STORMS ALONG FOOTHILLS WHICH COULD AFFECT ANY ONGOING WILDFIRES. TEMPERATURES A FEW DEGREES WARMER BASED ON SLIGHTLY HIGHER TEMPERATURE AND THICKNESS PROGS. CURRENT TEMPERATURE GRIDS LOOK REASONABLE. .LONG TERM...NORTHWESTERLY FLOW ALOFT IS PROGGED OVER THE FORECAST AREA FRIDAY NIGHT...THROUGH SATURDAY EVENING. BY EARLY SUNDAY... WESTERLY FLOW ALOFT IS EXPECTED. THERE IS VERY WEAK DOWNWARD MOTION INDICATED ON THE QG VERTICAL VELOCITY FIELDS FRIDAY NIGHT THROUGH SATURDAY. BY SATURDAY NIGHT THROUGH SUNDAY...WEAK UPWARD MOTION IS INDICATED. THE LOW LEVEL FLOW IS NOT HELPFUL TO CONVECTION ON THE PLAINS FRIDAY NIGHT THROUGH SATURDAY EVENING. BY SUNDAY MORNING...SOME UPSLOPE IS PROGGED FOR THE PLAINS. CROSS SECTIONS SHOW VERY LITTLE MOISTURE OVER THE FORECAST AREA FRIDAY NIGHT AND MUCH OF SATURDAY. SATURDAYS LOW LEVEL DEW POINT PROGGS SHOW THE PLAINS READINGS BELOW 40 F. BY LATE IN THE DAY SATURDAY SOME UPPER LEVEL MOISTURE IS INDICATED. SUNDAY HAS MORE MID AND UPPER LEVEL MOISTURE...BUT THE LOWER LEVELS ARE STILL MAINLY DRY...BUT A LITTLE BETTER THAN SATURDAY. THERE IS A DECENT THETA-E AXIS OVER THE EASTERN PLAINS FRIDAY NIGHT...BUT ITS WELL EAST OF THE FORECAST AREA BY SATURDAY NOON TIME. BY SUNDAY AFTERNOON...THERE IS A WEAK THETA-E AXIS ACROSS MOST OF THE FORECAST AREA. THE POTENTIAL INSTABILITY IS OK...NOTHING GREAT THROUGH THE PERIODS. THE STEEPEST LAPSE RATES ON FOR LATE DAY SATURDAY... THERES JUST NO MOISTURE. WILL LEAVE THE ISOLATED POPS FOR EARLY FRIDAY EVENING. WILL TRIM POPS TO JUST 10% IN THE HIGH MOUNTAINS LATE SATURDAY. WILL LEAVE LIMITED POPS FOR SUNDAY AFTERNOON WITH THE INCREASING MOISTURE AND UPSLOPE. FOR TEMPERATURES...SATURDAYS HIGHS WILL BE 2-4 C WARMER THAN FRIDAY. SUNDAY IS 3-5 C COOLER. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS ARE STILL SHOWING BROAD WEAK TROUGHINESS OVER THE FORECAST AREA MONDAY AND TUESDAY WITH THE UPPER RIDGE SOUTHWEST OF US. BY WEDNESDAY AND THURSDAY THE UPPER RIDGE MOVES IN FROM THE SOUTHWEST WITH THE FORECAST AREA UNDER NORTHWESTERLY FLOW ALOFT. THE LOWER LEVELS HAVE EASTERLY UPSLOPE FLOW WITH PLENTY OF MOISTURE MONDAY AND TUESDAY AND WEDNESDAY. THURSDAY STILL HAS MOISTURE BUT THE BOUNDARY LAYER FLOW IS LESS FAVORABLE TO CONVECTION. WILL NEED POPS ALL FOUR DAYS. WILL LOWER TEMPERATURES TO JUST BELOW SEASONAL NORMALS WITH THE CONDITIONS ARE HAND. && .BOU...NONE. && DL/RJKOOPMEINERS
Hazardous weather outlook, Jun 30, 10:58 AM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT THU JUN 30 2005 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOW LEVEL MOISTURE HAS INCREASED A BIT BEHIND A COLD FRONT THAT MOVED ACROSS THE PLAINS LAST EVENING. DAYTIME HEATING TODAY WILL COMBINE WITH THIS MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS BY AFTERNOON...SOME OF WHICH MAY BE SEVERE. THE STORMS WILL FIRST DEVELOP IN THE FOOTHILLS BY THE NOON HOUR...AND THEN DEVELOP AND SPREAD EAST AND SOUTHEAST ACROSS THE PLAINS AFTER 2 PM. INSTABILITY IS LIMITED WITH ONLY MODEST AMOUNTS OF LOW LEVEL MOISTURE. HOWEVER...WIND SHEAR IN THE ATMOSPHERE IS STRONG ENOUGH TO PRODUCE A FEW SUPERCELL THUNDERSTORMS. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE THREAT OF TORNADOES APPEARS TO BE RATHER LOW GIVEN THE LACK OF WIND SHEAR NEAR THE SURFACE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE PLAINS AFTER 2PM. D-L/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 36 min |
| Jun 30, 6:47 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Jun 30, 7:26 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 49 min |
| Jun 30, 8:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan | 50 min |
| Jun 30, 8:38 PM MDT | Tornado Warning | BOU | Adams | 26 min |
| Jun 30, 8:59 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| Jun 30, 9:20 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 55 min |
| Jul 1, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 48 min |
| Jul 1, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.